Alert archive / Ohio / Small Craft Advisories in 2008

Small Craft Advisory 88, NWS Cleveland, OH

December 18, 2008

NWS Cleveland, OH issued this small craft advisory at Dec 18, 2008, 3:22 PM EST. It took effect at Dec 19, 2008, 7:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 18, 2008, 3:22 PM EST (20:22 UTC)
In effect from
Dec 19, 2008, 7:00 AM EST
Expired
Dec 19, 2008, 3:27 AM EST
In force
Issued by
NWS Cleveland, OH

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Dec 18, 12:31 PM EST, 2 hours 51 minutes earlier.

Area forecast discussion, Dec 18, 12:31 PM EST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1231 PM EST THU DEC 18 2008

.SYNOPSIS...
WEAK HIGH PRESSURE WILL BE MOVING OFF TO THE EAST DURING THE REST
OF TODAY. LOW PRESSURE WILL MOVE FROM ILLINOIS ACROSS CENTRAL
OHIO FRIDAY...BRINGING A WINTRY MIX OF PRECIPITATION TO THE AREA.
HIGH PRESSURE WILL RETURN ON SATURDAY...HOWEVER ANOTHER
DISTURBANCE WILL APPROACH THE AREA SATURDAY NIGHT...AGAIN WITH
MULTIPLE PRECIPITATION TYPES.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
JUST MINOR ADJUSTMENTS TO THE NEAR TERM FORECAST.
THERE CAN BE A FEW FLURRIES AROUND THROUGH 6PM. OTHERWISE ARE
LOOKING FOR PRECIPITATION TO MOVE IN AFTER THE NEAR TERM PERIOD.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
FAST ZONAL FLOW WILL GIVE US A MOISTURE RICH LOW THAT WILL TRACK
ACROSS CENTRAL OHIO. MOST OF THE AREA FOR MOST OF THE TIME WILL
REMAIN ON THE COLD AND PROBLEMATIC SIDE OF THIS SYSTEM. QPF
AMOUNTS ARE IMPRESSIVE AND MODERATE TO HEAVY ACCUMULATIONS OF
SNOW/ICE ARE LIKELY. HAVE EXPANDED THE WINTER STORM WATCH TO
INCLUDE ALL BUT THE FAR SOUTHEAST COUNTIES OF THE CWA /MAHONING
OVER TO KNOX/. WHILE AN ICE STORM APPEARS MOST LIKELY ACROSS THE
I-75 CORRIDOR...AN EXTENDED PERIOD OF BELOW FREEZING TEMPERATURES
EXPECTED INTO FRIDAY MORNING AND THE HIGH QPF MAY GIVE MUCH OF
THE REST OF NORTHERN OHIO A GOOD SHOT AT A QUARTER OF AN INCH ICE
ACCUMULATION. THIS IS IN AGREEMENT WITH HPC AND THE FACT THAT THE
NAM AND THE ECMWF KEEP THE AREA BELOW FREEZING THROUGH 15Z. WITH
ENE FLOW...PREFERRED THIS SOLUTION. A TIGHT GRADIENT BETWEEN THOSE
THAT RECEIVE SIGNIFICANT ICE ACCUMULATIONS AND THOSE WITH HEAVY
SNOW. RIGHT NOW THE 6+ INCH SNOW LOOKS TO BE RIGHT ACROSS THE
BORDER IN LOWER MICHIGAN AND INTO NW PA. THE HEAVY SNOW...WITH
SOME MIXED PRECIP IS ALREADY HIGHLIGHTED IN THE NW PA/FAR NE OH
PORTION OF THE WATCH. DID DELAY ONSET OF PRECIP SOME...LOW CHANCE
POPS DURING THE EARLY EVENING AND BRINGING IN THE CATEGORICAL POPS
AFTER 06Z. WITH THIS AND THE RECENT ADDITION TO THE WATCH...WILL
ALLOW FOR A 12Z THU MODEL RUN LOOK BEFORE MAKING WARNING
DECISIONS. BY MID MORNING...PRECIP WILL BE CHANGING OVER TO RAIN
FROM SOUTH TO NORTH EAST OF A SANDUSKY TO FDY LINE. SLIGHT NON-
DIURNAL TREND TO TEMPS FROM TONIGHT INTO FRIDAY.

REGARDLESS OF HOW THE MIXED PRECIP PLAYS OUT...THE LOW WILL QUICKLY
EXIT THE AREA FRIDAY NIGHT AND KEPT VERY LOW POPS IN PLACE FRIDAY
NIGHT ALONG THE LAKE ERIE SHORELINE. FLOW IS ACTUALLY NE. WEAK
HIGH PRESSURE WILL SETTLE IN BEHIND THE DEPARTING LOW BUT THIS
WILL BE VERY SHORT LIVED AS ANOTHER SYSTEM WILL BE QUICK TO
FOLLOW. ENE FLOW WILL KEEP SATURDAY DRY BUT COOL.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
ECMWF AND GFS SIMILAR BRING FRONT THROUGH MOST OF THE AREA SATURDAY
NIGHT WITH ECMWF LOW NEAR THE THUMB OF MI AND GFS LOW OVER SERN
ONTARIO. WHILE THE NAM LITTLE SLOWER KEEPING FRONT AND LOW BACK OVER
WESTERN OHIO. WENT CLOSER TO THE GFS AND ECMWF. BUT ALL WOULD
INDICATE A THREAT OF MIXED PRECIP OVER THE AREA ARRIVING SATURDAY
NIGHT WITH ECMWF AND GFS LITTLE HAVING JUST MIXED PRECIP FURTHER
EAST ON SUNDAY AND CHANGING OVER TO SNOW QUICKER. COLD AIR POURING
IN THE SUNDAY NIGHT AND MONDAY WITH SNOW SHOWERS JUST ABOUT ANYWHERE
BUT LIKELY POPS IN THE NORTHEAST FOR LAKE EFFECT SNOW SHOWERS.
THREAT FOR HEAVY LAKE EFFECT EVENT GIVEN A GOOD WIND DIRECTION WITH
8H TEMPERATURES LIKELY REACHING -15C TO -18C.  HIGH PRESSURE SLIDES
ACROSS THE AREA MONDAY NIGHT AND TUESDAY. ANOTHER FRONT ARRIVING ON
WEDNESDAY. GFS LITTLE FASTER AND WARMER THAN ECMWF WITH MIXED PRECIP
POSSIBLE. FOR NOW WENT ALONG WITH THE COLDER ECMWF AND JUST KEEPING
THE PRECIP AS SNOW OR SNOW SHOWERS.

&&

.AVIATION /17Z THURSDAY THROUGH MONDAY/...
SHORT TERM AVIATION CONCERNS MAINLY FOCUSED ON IFR CIGS/VSBYS
ACROSS MOST OF THE AREA. I ANTICIPATE CIGS/VSBYS LIFTING TO VFR BY
LATE THIS AFTERNOON AS WE BEGIN TO SEE A LITTLE DRIER AIR WORK IN
FROM THE NORTH. BY THIS EVENING ALL SITES SHOULD BE VFR. WINDS
WILL BE LIGHT AND VARIABLE TRENDING TOWARD EASTERLY BETWEEN
10-15KTS AFTER MIDNIGHT.

ABSOLUTE MESS OF A FORECAST FOR LATE TONIGHT INTO TOMORROW AT ALL
SITES. BEST TO LEAVE THE FINER DETAILS OF PRECIP TYPE FOR THE NEAR
TERM/SHORT TERM DISCUSSIONS ABOVE...BUT GENERALLY SPEAKING A MIX
OF SLEET/FREEZING RAIN AT TOL/FDY CHANGING TO SNOW BY LATE
MORNING. CLE/MFD SHOULD SEE SLEET/FREEZING RAIN CHANGING TO RAIN
BY MID MORNING. CAK/YNG A TOUGH CALL...MAY ONLY SEE A BRIEF PERIOD
OF FREEZING RAIN BEFORE CHANGING OVER TO ALL RAIN BY MID MORNING.
ERI A WHOLE DIFFERENT STORY...AT THIS POINT IT LOOKS LIKE THEY MAY
REMAIN ALL SNOW THROUGH THE EVENT BUT I DID PUT IN A BRIEF MIX
WITH SLEET SINCE I CANT IMAGINE THE WARM AIR ALOFT COMPLETELY
BYPASSING NW PA. CONDITIONS LIKELY TO BE IFR OR LOWER ONCE PRECIP
BEGINS AND ARE LIKELY TO REMAIN AS SUCH THROUGH THE END OF THE
PERIOD.

OUTLOOK...CONDITIONS WILL IMPROVE FROM WEST TO EAST FRIDAY
EVENING. SOME CLEARING POSSIBLE SATURDAY BUT WOULD BE SHORT LIVED
AS NEXT LOW PRESSURE SYSTEM COMING QUICKLY ON SUNDAY WITH MORE
MVFR/IFR WEATHER IN SNOW OR MIXED PRECIPITATION. WIND WILL PICK UP
SUNDAY AFTER ARCTIC FRONT PUSHES ACROSS THE AREA AND WINDY AND
COLD WEATHER LIKELY MONDAY WITH SNOW SHOWERS ESPECIALLY ACROSS THE
SNOWBELT.

&&

.MARINE...
HIGH PRESSURE MOVING ACROSS THE AREA TODAY WITH FAIRLY QUITE DAY FOR
WIND AND WAVES. WINDS BACK TO SE TONIGHT AS LOW PRESSURE APPROACHES
FROM THE WEST. EXPECT MAINLY SNOW POSSIBLY MIXED WITH SOME FREEZING
RAIN TONIGHT. LOW SHOULD TRACK SOUTH OF THE LAKE TOMORROW AND HAVING
WINDS INCREASING TO 30 KNOTS KEEPING THEM JUST BELOW GALES...BUT
GALES NOT COMPLETELY OUT OF THE QUESTION. ANOTHER HIGH MOVES THROUGH
SATURDAY...BUT THEN ANOTHER LOW AND COLD FRONT PASS ACROSS THE LAKE
LATE SATURDAY NIGHT AND EARLY SUNDAY. ECMWF AND GFS ARE SIMILAR IN
THEIR SOLUTIONS AND LITTLE FASTER THAN NAM. GALE FORCE WINDS ARE
POSSIBLE AS THE LOW PULLS AWAY DURING THE DAY ON SUNDAY. FOR NOW
PEAKED AT 35 TO 40 KNOTS. ANOTHER ARCTIC AIRMASS WILL MOVE OVER THE
LAKES MONDAY. MORE LAKE EFFECT SNOWS MONDAY...AS LOW DEEPENS AND
MOVES INTO SOUTHERN QUEBEC WITH A SERIES OF TROUGHS ROTATING ACROSS
THE LAKE.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...WINTER STORM WATCH FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON
     FOR OHZ009>013-019>023-029>031.
     WINTER STORM WATCH FROM 7 PM EST THIS EVENING THROUGH FRIDAY
     AFTERNOON FOR OHZ003-006>008-017-018-027-028-036-037.
     WINTER STORM WATCH FROM LATE TONIGHT THROUGH FRIDAY EVENING
     FOR OHZ014-089.
PA...WINTER STORM WATCH FROM LATE TONIGHT THROUGH FRIDAY EVENING
     FOR PAZ001>003.
MARINE...NONE.

&&

SYNOPSIS...THOMPSON
NEAR TERM...THOMPSON
SHORT TERM...OUDEMAN
LONG TERM...RANDEL
AVIATION...LEINS
MARINE...RANDEL
Hazardous weather outlook, Dec 18, 6:18 AM EST, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
618 AM EST THU DEC 18 2008

OHZ009>013-019>023-029>031-191200-
ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-RICHLAND-ASHLAND-WAYNE-
618 AM EST THU DEC 18 2008

...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHEAST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

ANOTHER STORM IS FORECAST TO MOVE THROUGH THE AREA SATURDAY NIGHT
INTO SUNDAY. IT ALSO HAS THE POTENTIAL TO PRODUCE SNOW AND ICE
ACCUMULATIONS. HEAVY LAKE EFFECT SNOW IS POSSIBLE BEHIND THIS
SYSTEM SUNDAY NIGHT INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ032-033-038-047-191200-
STARK-MAHONING-HOLMES-KNOX-
618 AM EST THU DEC 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHEAST OHIO.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ003-006>008-017-018-027-028-036-037-191200-
LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA-WYANDOT-CRAWFORD-MARION-
MORROW-
618 AM EST THU DEC 18 2008

...WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

ANOTHER STORM IS FORECAST TO MOVE THROUGH THE AREA SATURDAY NIGHT
INTO SUNDAY. IT ALSO HAS THE POTENTIAL TO PRODUCE SNOW AND ICE
ACCUMULATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ014-089-PAZ001>003-191200-
ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
618 AM EST THU DEC 18 2008

...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

ANOTHER STORM IS FORECAST TO MOVE THROUGH THE AREA SATURDAY NIGHT
INTO SUNDAY. IT ALSO HAS THE POTENTIAL TO PRODUCE SNOW AND ICE
ACCUMULATIONS. HEAVY LAKE EFFECT SNOW IS POSSIBLE BEHIND THIS
SYSTEM SUNDAY NIGHT INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-191200-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
618 AM EST THU DEC 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

GALE FORCE WINDS WILL BE POSSIBLE ON LAKE ERIE SUNDAY AS A STRONG
COLD FRONT MOVES ACROSS LAKE ERIE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OUDEMAN

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 18, 3:23 PM ESTWinter Storm WarningCLEAshland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 16 more21 hr
Dec 18, 3:23 PM ESTWinter Weather AdvisoryCLECuyahoga, Erie, Geauga, Holmes, Knox, Lake and 13 more28 hr

Nearby

Small Craft Advisories in Ohio, 2008Every small craft advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.